MAUDE Adverse Event Report: EXSURCO MEDICAL, INC. AMALGATOME SD; DERMATOME

EXSURCO MEDICAL, INC. AMALGATOME SD; DERMATOME
Model Number DRIVE UNIT, AMALGATOME SD
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Malfunction did not occur; device was evaluated and found to be in conformance, no problem was found with the device.However, 50% of the graft was discarded.A new wound site was created due to the discard.Patient is healing well.
 
Event or Problem Description
Customer alleged that the asd is leaving circular marks on the excision site.The blade was changed and donor site was taken with the same results.Dr.(b)(6) is requesting a loaner while we evaluate their unit.He is a skilled user with the device and uses it 3-4 times a day.This is the first time he has seen this on a patient.Some of the graft taken was usable, 50% of the graft taken was discarded.The excision rings (blades) were not kept or sent back for review.The excision was from the patients right abdomen middle quadrant and the graft was right posterior thigh.Serial # (b)(4) of handpiece and 4" excision rings (blades) lot: x-0000000000019.Exsurco medical requested additional information from facility (3 attempts).Asked for status on the patient and on the graft usability.In addition, exsurco sales was on site week of (b)(6) 2021.Plan for visit is to introduce customer to the training application.Exsurco representative was able to speak with dr.(b)(6) on (b)(6) 2021.He apologized for not responding to the email yet as he was on vacation all last week.He provided the answers to the following questions: why wasn't the graft used/discarded? description of graft (shredded, large holes, etc.) that was why it was discarded.Half of the graft was shredded and discarded.Is the picture that was provided the section that was discarded? no, that was what was used of the graft taken, picture was sent only to show the markings on the graft.The other half was discarded.Was new graft site created due to this? yes a new donor site was created due to the discard, it had the same markings but was usable.How is the patient doing? graft site healing? the patient is healing well.

Brand Name
AMALGATOME SD
Common Device Name
DERMATOME
Manufacturer (Section D)
EXSURCO MEDICAL, INC.
10804 green rd.
wakeman OH 44889
MDR Report Key11872964
Report Number3011981870-2021-01634
Device Sequence Number4689197
Product Code GFD
UDI-Device Identifier00810006780017
UDI-Public00810006780017
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRIVE UNIT, AMALGATOME SD
Device Catalogue NumberX101016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2021
Initial Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1